I have seriously neglected this blog.
I could sit here and tell you a million excuses… I’ve been busy at work, lots going on at home, med changes, blah blah blah, but in reality, while all of those things are true. I just haven’t made the time.
Its not that the passion isn’t there, it is, but my timing has been all over the place. My thoughts have been erratic and disconnected.
I’ve been manic.
The struggle of Bi-polar disorder is a balancing act. One I have not been very good at balancing. Like Ever.
Being on the thyroid meds has helped me tremendously. It has helped the swings from being as drastic, but I have come to realize that they are not going to go away.
So… What do I do?
I don’t know the “correct” or “right” answer to that question; or even if there is one. I do know that I’m going to hold on to the hopes and the dreams that have brought me this far. I am staying focused on what I want. I have a vision of being someone I can be proud of. Not someone swamped down by the demons from my mind. Believe me, it’s a BIG dream. I have a long way to go to get where I want to be. My mind is still a deep and dark place sometimes. I still cause people I care about to worry and it’s not fair to them. I don’t want people to worry about me. I want to feel confident and strong and capable of anything. I don’t feel this way right now. I feel weak a lot of the time both mentally and physically. I used to work out a lot. I don’t any more. The simplest things make my body ache.
But I don’t want to sit here and complain. I want to tell you about the good things. I want to tell you that I am weaning myself off of one of the worst meds I have ever taken, Topomax. I started taking it in 2011 shortly after a car accident. I kept having terrible migraines. Not just bad headaches, but full blown, lying in bed, lights off, no sound, cold pack on my face and heating pad on my back migraines. After MRI’s, CT scans, and several other tests, the doctors could not find anything wrong with my head. So I started taking this medicine to see if it helped curb the migraines. It started giving me this crazy tingly feeling in my hand and feet. I also quickly learned why this drug is dubbed “Dopomax”. It made me so slow and spacey feeling. Everything took me 10x longer to do because I couldn’t wrap my head around things. I lost words, common vocabulary slipped my mind. Names and numbers that I have known for a lifetime would just slip out of my thoughts, dangling just out of my reach. Saying I felt “out of it” is really the only way I know to accurately describe it. There were also issues with taste. Anything that had any sort of chemical in it became absolutely volatile. Soda was no longer something I could drink. Food tasted bland unless it was loaded with spices, and if it wasn’t 100% natural, I tasted every single process it went through. This last side effect was both good and bad. It meant I HAD to eat healthier. (Not that it helped me lose any weight, at that point I didn’t know about the Hashis/Hypo)
Now, 4 years later, I no longer have migraines multiple times a week. I will have one MAYBE 3 or 4 times a year. It has been such a blessing!!! I still get headaches like any stressed out 28 year old does, but nowhere near the level that I once dealt with. I am hoping that with my thyroid levels beginning to be under control and my ways of eating being better than they used to be, I don’t NEED this medicine any more. So, I have cut my dosage in half and starting Sunday I will cut it in half again. Hopefully in the next month I will be off of this all together. I am hopeful that it will bring more clarity to my mind and allow me to focus more.
This has been only one of the good things.
I also met a HUGE milestone in my weight loss journey. I have spoken about my struggles with my weight before. Specifically how I had such a difficult time losing even when eating healthy food and exercising manically. Last week I weighed in under 200lbs. I have not been in the 100’s with my weight since I was 15 years old. This was a big deal to me.
I have struggled so much with my self-esteem, majorly because I worked so hard to achieve something that I was never able to get. I spent hours upon hours working out and planning meals and dedicating myself to trying to be healthy and lose weight and it wouldn’t work. I would lose a pound here and there, but it just wouldn’t happen for me. I would watch my friends lose and be healthy and the looks of “you aren’t trying hard enough” “exercise more” ”eat this instead” would just get to be too much for me. I developed eating disorders. I puked my food up so much it became a high. And I was so good at hiding it that I started to resent the people around me for not noticing. But I was too fat to have an eating disorder.
I harbored a lot of resentment for a long time.
I am not that person any more. Since going on my thyroid treatments, I have started to see a light at the end of the tunnel. And before you have the thought that “Thyroid pills are just a fancy weight loss drug” (which will make me want to slap you silly) let me be very clear about something.
The thyroid gland controls SO much more than your metabolism. It has an effect on every function, every secretion, and every movement in your body. But that’s a rant for a different time.
My point here is that my body is starting to function properly and I have finally begun to lose weight in a consistent and healthy manner.
I still have about 60lbs to go, but I am halfway there, I can do it.
So anyway, I know this posting is messy and not very heartfelt, but I wanted to give you an update. I still have very big plans for this blog and I am working on organizing them.
Currently I am reading “You Own Me” by Mary Catherine Gebhard and I will be posting my review of the book in the next few days. I don’t usually post reviews here but the book speaks to me and well… I guess you will have to see..
Peace and love dolls. Thank You for sticking with me